I had a hysterectomy done in 2010, after that I started to have some type of tremors and my Doctor put me on potassium pills. In November 2011, I had my first seizure. At the ER, they took me off of my potassium because it was elevated. A week went by and everything went back to normal. Also, I forgot to mention, I was taken Gabapentin which I also stopped. I went on with my normal life and in March of the following year, I started convulsing again and I haven’t stop since then! Nobody seems to know why this is happening to me but it looks that my high potassium has a part of it. Don’t you think so? I have seen the neurologist, cardiologist, psychologist, psychiatrist, because they say they are pseudo-seizures and the medecine that they put me on for six months didn’t make a difference! Could you help me or at least point me in the right direction?

I am unable to suggest a specific diagnosis based on the information that you provide.  I do not identify this as a kidney disease.  I cannot tell you why your potassium would be high or low.  I suggest that you continue to visit with your primary care physician (PCP) about your concerns and you may need further testing.  High potassiums do not generally cause seizure.

 

Advertisements
This entry was posted in Ask the Doctor, Chronic Kidney Disease. Bookmark the permalink.